Recent Doctor Visit

DEEKAYPEE8569

Active Member
Went to my specialist Wednesday. The nurse takes my B.P.; not once, but twice. "You need to go to your family doctor ASAP." I don't remember what the numbers were, but they were both 100-something.
If I can't fix this with a diet change; more fruits, veggies etc., and less of the tastier things; walking and drinking more water. :shrug:
I refuse to take B.P. meds! We do have a Ninja or something like that, smoothie maker though.
 

Bonehead

Well-Known Member
A natural supplement for blood pressure control is Hawthorne often prescribed in Europe before any other type of drug. Regular exercise works well too. Max normal BP is 140/90.
 

MSally

New Member
Went to my specialist Wednesday. The nurse takes my B.P.; not once, but twice. "You need to go to your family doctor ASAP." I don't remember what the numbers were, but they were both 100-something.
If I can't fix this with a diet change; more fruits, veggies etc., and less of the tastier things; walking and drinking more water. :shrug:
I refuse to take B.P. meds! We do have a Ninja or something like that, smoothie maker though.
Just curious, why would you refuse to take BP meds?


BTW, exercise tends to make that low number lower. Mine is usually 10-15 points lower for about a day after strenuous exercise.
 

libertytyranny

Dream Stealer
The best reason not to take them is that for cases of mild hypertension, (defined as a systolic (top number) value of 140-159 or a diastolic (bottom number) value of 90-99)...it hasn't been shown to provide any benefit at all. So all that expense and risk for side effects with no benefit. But people LOVE to take pills for some reason :shrug: DASH and meditaranian style diets along with regular exercise are side-effect free and scientifically proven ways of lowering your BP.
 

Misfit

Lawful neutral
Just use Viagra, it fixes everything…except when you’re all alone, then it’s just sad. :frown:
 

DEEKAYPEE8569

Active Member
The best reason not to take them is that for cases of mild hypertension, (defined as a systolic (top number) value of 140-159 or a diastolic (bottom number) value of 90-99)...it hasn't been shown to provide any benefit at all. So all that expense and risk for side effects with no benefit. But people LOVE to take pills for some reason :shrug: DASH and meditaranian style diets along with regular exercise are side-effect free and scientifically proven ways of lowering your BP.
After "a considerable amount of research;" according to my vital signs, I am "Pre-hypertensive." Family doc put me on 25mg of Hydrochlorothiazide; basically a water pill.....
explains the 'd*mn.....gotta pee again'.....

Just started taking this stuff last Thursday. I guess I'll give it a month, then start scrutinizing my B.P. #'s again.
 

Roman

Active Member
After "a considerable amount of research;" according to my vital signs, I am "Pre-hypertensive." Family doc put me on 25mg of Hydrochlorothiazide; basically a water pill.....
explains the 'd*mn.....gotta pee again'.....

Just started taking this stuff last Thursday. I guess I'll give it a month, then start scrutinizing my B.P. #'s again.
The best time of the day to take the HCTZ is first thing in the morning. That way, you'll go more during the day. The dose you're on is a low dose too, which is protocol for "borderline" hypertension. Keep bananas and orange juice handy in case of muscle cramps. Report any side effects to the doctor.
 

DEEKAYPEE8569

Active Member
The best time of the day to take the HCTZ is first thing in the morning. That way, you'll go more during the day. The dose you're on is a low dose too, which is protocol for "borderline" hypertension. Keep bananas and orange juice handy in case of muscle cramps. Report any side effects to the doctor.
Something else new I've started; but not consistently yet; orange/banana smoothies.....not too bad IMO.

If muscles cramps are a common side effect for folks new to this medication, I haven't experienced any.....yet.
I have however found that in the scant week that I've been taking HCTZ, I need to drink more fluids; water, juices; things with less sugar than I am used to; but I still have my coffee in the morning and my homemade Lipton iced tea at least once a day; sometimes twice. Coffee and sweet tea are my biggest intakes of sugar now; I don't eat a lot of sweets and I've cut back on the MT. DEW intake quite a bit. I eat more salty snacks like salted sunflower seeds or OMFG!THESEAREHOT! chips, which have a lot of salt; I just don't eat the whole bag in one sitting anymore.

Since starting these meds last week, I now also "feel like a dish rag;" maybe it's the DT's from a somewhat reduced salt/sugar/MT. DEW/junk food intake. I'm thinking about eating more red meat than I do now; which is not that often; being mindful of fat content. You can only eat so much chicken protein before you start sprouting feathers and besides, you don't need a high beef fat content to make a juicy, tasty burger.
 

Roman

Active Member
DK, you are in what they call the "Honeymoon" phase of your new medications, that's why you feel like a dish rag. Within a couple of weeks, you'll find that you feel normal again. By eating high-salt content foods, you are defeating the purpose of the HBP medication. Salt makes you retain fluid, which isn't too bad if you work outside in the heat all day. By consuming salty products, you are negating the HCTZ.
 

DEEKAYPEE8569

Active Member
DK, you are in what they call the "Honeymoon" phase of your new medications, that's why you feel like a dish rag. Within a couple of weeks, you'll find that you feel normal again. By eating high-salt content foods, you are defeating the purpose of the HBP medication. Salt makes you retain fluid, which isn't too bad if you work outside in the heat all day. By consuming salty products, you are negating the HCTZ.
But I'm not eating as much/as many salty foods as I'm used to. I have also begun to drink more water; although just recently, even after salty foods.
I have to whiz every five minutes, but I can tell, I'm not retaining fluid; as is associated with excessive salt intake; like I used to. I know the best thing to do is totally eliminate salt and everything else that's tasty, but that's just not gonna happen. It's not out and out refusal to do so. I have reduced my intake.
The dry spices we cook with only contain salt if added; and I can live with garlic, paprika, cumin etc. and eliminate salt entirely.
I have experienced blindness due to dehydration, so if I'm working outside, I make sure to have Gatorade handy.
Just trying to think of something to say about this particular 'Honeymoon'
 
Last edited:
Top